## **U** of **U** Postdoctoral Association Board Meeting

12:00 - 1:00 PM on July 6th, 2018 HSEB 5100A

Marta Szulik (CVRTI), Gaelle Batot (Biochemistry), Jennifer Mabey (Graduate School), Natalia Torres (CVRTI), Amelia Hodges (Chemistry), Sharanya Kalasekar (HCI), and Elizabeth Kolawole (Pathology).

*Known Absences*: Aneesa Al Soodani (Chemistry), Daniel Mendoza (Atmospheric Sciences/GCSC), and Raziye Mohammadpour (School of Pharmacy).

Absence: Malini Rajan (Molecular Medicine), and Suvendu Biswas (College of Pharmacy)

Guests: Jesica Jacob (Pathology), Jun Yang (Department of Physics & Astronomy), and Noemi Paguigan (Medicinal Chemistry Department).

### Agenda

12:00 pm Approve minutes from last meeting [5 min] Approved

12:05 pm Vote Board Members and Board positions [5 min]

The following persons were voted in:

Elizabeth (Mo) – Board Member – 6 votes

Action: send Gaelle a summary and a picture to upload on the website.

Aneesa – Social event Coordinator – 7 votes

Sharanya – Junior Chair – 7 votes

Gaelle announced we still need Secretary and Communication officer.

# 12:10 pm Lunch & Learn [5 min]

- Recap: June 13<sup>th</sup> Mary Anne to talk about "Creating your own network" RSVP 38
   Attd 28 Feedback is that we should order more pizza for events as we have been falling short recently. Erin's notes are uploaded on website.
- July 17<sup>th</sup>, Tony Tsai about Work-Life Balance RSVP 18 Date was changed.
   Gaelle has sent out individual emails to those who RSVPed for the old date.
- Aug 15<sup>th</sup>: We will plan a Funding for Postdocs workshop as that was popular in previous years.
- September no L&L
- Oct 17<sup>th</sup> Industry Panel Action: August 1<sup>st</sup> will be deadline for Sharanya and Malini to share their list of possible invitees.

#### 12:15 pm Website Photo Contest- summary [5 min]

Great event. We need to clarify the rules for next year:

• Maximum number of pics someone can vote for

- Categories for pictures submitted and perhaps three prizes one for each category (Outdoor- Lab life-Outside the Lab)
- Not allow any comments
- All info should be submitted with the picture, not separately or added later as a comment

12:20 pm Thirsty Thursday – update [5 min] – everyone liked the previous event. We have discussed here that not everyone likes that this is happening on a weekday. There was a proposition to held it on Saturdays (weekend). This option would be considered maybe later in the year, after we establish regularity and success of this event. One possibility proposed was to have the events alternating between weekdays and weekends.

12:25 pm Postdoc Social Coffee & Bagels with a Mentor [5 min] — Natalia said she has Monique's number, so she can contact her. Someone working at Nelson's lab was also mentioned as an option. Actions: Gaelle will send Natalia/Monique date options. Plan this event every 2 months.

## 12:30 pm Summer BBQ recap [5 min]

- Attendees: RSVP 76 Attd: around 60
- Actions: Next time the event planning should include a list of volunteers for grilling – more people are better than fewer.

#### 12:35 pm National Postdoc Appreciation Week [15min]

- NPAW dates: September 17-21, 2018
- Discussion about the events planned for the week
- Poster session on the 1<sup>st</sup> day, with keynote address
  - Booked HSEB for these two events
  - Proposed Schedule:
- Monday: Poster session with keynote address
  - 2:30 3:30 poster session we thought this could even start earlier in case the Keynote speaker wants to lead another session/event. Natalia said she can help with the poster session and judges.
  - 3:30 4:00 snack break
  - 4:00 5:00 keynote speaker Jennifer has contacted AAAS for a potential speaker
  - Actions: Gaelle will try to book the atrium from 1:30 onwards.
- Tuesday: coffee and bagel with headshot This will be Wednesday, Sharanya will help organize.
   The headshots will be at the Union. Actions: Jen will need to book this and is working on getting a photographer.
- Wednesday: Hike and/or hot chocolate or ice cream This will be Tuesday. In case of cold weather, we could do hot chocolate in the Atrium? Natalia will oversee the hike for people who want to do one. Actions: Gaelle will book HSEB atrium just in case. Jen is looking to book the kiosk by surplus.
- Thirsty Thursday Aneesa will organize this.

### 12:50 pm Additional Points of Discussion [10 min]

- Survey: how we are doing and good times for events Ubox has previous surveys that we can use as a resource. Action: Sharanya will get that ready.
- Picture from events: authorization to post Jennifer updated us that a crowd picture is OK, but if it's 4-5 people who you can easily identify, we need their permissions.
- Assign person for taking notes on next L&L Gaelle will do this.
- Guest comments Putting up flyers.
- We discussed attaching flyers of events to emails so people can print it and post it in their buildings if needed, it could be part of the next communication officer task.
- Actions: Gaelle and Jen work on new postdocs flyers.
- Gaelle advertise at events for signing up for the list serv on the website.
- Sharanya will help Gaelle send out emails about events till we have a new Communications officer.
- Jessica has offered to help manage a social media presence/account for UPDA as part of Communications.
- Action: Gaelle will book room for fall UPDA board meetings.

1:00 pm Summary of Assigned Tasks & End of Meeting

Next Meeting: 12:00 - 1:00 PM on Friday. August 3rd, in HSEB 5100A

**Documents Sent:** Agenda, Minutes from June Meeting, coffee and bagel idea list

#### **Coffee and Bagel Idea list**

Young faculties (There are 2 in my department, suggestions from other departments?)

Former Postdocs now working in Industry (I can get a couple from Arup and one form Biofire)

- Meeting with postdocs who got an interview for faculty position (I know at least 3 who got interview but did not get the position)
- We could invite David Timm, he was Research Advisor and group leader Eli Lilly & Co (I attached his CV), he got an early retirement and just joined the Cryo-EM facility as Core Manager. I think both those experiences are interesting.
  - A postdoc that transition to oversee a University Core a couple of years back (cf Natalia)
  - A postdoc that was briefly part of the UPDA before start to work at Nelson Labs (cf Natalia)